Lightning, Brazoria
- When
- October 7, 1:00 PM CST
- Where
- Brazoria County, Danbury
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.230, -95.350
A 30 year-old male was killed by a lighting strike while standing underneath a tree.
Scattered thunderstorms passing across southeastern Texas produced a lightning-related death and injury.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Scattered thunderstorms passing across southeastern Texas produced a lightning-related death and injury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 7, 9:12 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1012 AM CDT SUN OCT 7 2007 .DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE MOST OF THE CONVECTION ACROSS THE SOUTHERN PORTIONS OF THE CWA THIS MORNING. WATER VAPOR SAT IMAGES AND RUC80 500MB HEIGHT ANALYSIS INDICATED A WEAK LOW ACROSS SOUTHWEST TEXAS LIFTING NORTHWARD. PRECIPITABLE WATER VALUES WERE BETWEEN 1.8 AND 2.3 INCHES ACROSS SOUTHEAST TX. WITH LOW TO MID LEVEL MOISTURE PROGGED TO REMAIN HIGH ACROSS EAST TX TODAY AND EVEN THOUGH THE FLOW ALOFT APPEARS TO BE MORE CONFLUENT THAN DIFFLUENT...THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS THE WESTERN PORTIONS OF THE CWA SEEMS BETTER THAN THE EASTERN PORTIONS. SO WILL GO AHEAD AND LOWER POPS EAST BUT RAISE POPS WEST. ALSO...WILL NEED TO LOWER MAX TEMPS SLIGHTLY MAINLY WEST TODAY. 32 && .PREV DISCUSSION... /ISSUED 400 AM CDT SUN OCT 7 2007/ AVIATION... SCATTERED SHOWERS CONTINUE TO DEVELOP OVER COASTAL WATERS WITH ACTIVITY RAPIDLY MOVING INLAND. WE SHALL KEEP CB CLOUD GROUP FOR IAH/HOU SOUTHWARD WITH TEMPO CONDITIONS FOR FAST MOVING SHOWERS THROUGH EARLY MORNING. PATCHY LOW CLOUDS AND FOG NOTED CXO NORTHWARD WHERE THERE IS LESS VERTICAL MIXING AND NEARLY CALM WINDS. CONDITIONS EXPECTED TO IMPROVE SHORTLY AFTER SUNRISE WITH CONVECTION TAPERING DOWN. HOWEVER CONVECTIVE ACTIVITY EXPECTED TO INCREASE AGAIN BY MID DAY WITH DAYTIME HEATING. 37 PREV DISCUSSION... /ISSUED 311 AM CDT SUN OCT 7 2007/ KHGX RADAR SHOWS GOOD COVERAGE OF SHRA/TSRA FROM HOUSTON/GALVESTON AREA SOUTHEAST THROUGH THE COASTAL WATERS THIS HOUR. GOES PLOT SHOWS PWS OF 1.8-2.2 INCHES ACROSS THE EASTERN HALF OF THE CWA...WITH VALUES OF ONLY 1.4-1.6 INCHES WESTERN THIRD. THIS MOISTURE PERSISTS OVER THE EASTERN 2/3 OF THE AREA TODAY...WITH ANOTHER SWATH OF HIGH PWS MOVING IN FROM THE EAST MONDAY. LOW AT 300 MB EVIDENT ON WATER VAPOR IMAGERY OVER NORTHERN MEXICO. THIS SYSTEM IS EXPECTED TO LIFT NORTH/NORTHEAST TOWARDS THE AREA RESULTING IN AN INCREASE IN UPPER DIFFLUENCE TODAY/MONDAY. MODEL FORECAST SOUNDINGS SHOW LIS OF -4 TO -6...NO CAP...AND CONVECTIVE TEMPS ONLY IN THE LOWER 80S TODAY/MONDAY. EXPECTING GOOD COVERAGE OF SHRA/TSRA BOTH DAYS ACROSS CWA. CONVECTION WILL BE DIURNALLY DRIVEN...DEVELOPING OVER WATERS AND COASTAL ZONES IN THE LATE NIGHT AND EARLY MORNING...SPREADING INLAND BY LATE MORNING/AFTERNOON. BEST COVERAGE TODAY SHOULD BE EAST OF I-45 AND HAVE BLANKETED LIKELY POPS OVER THIS AREA. ANTICIPATING WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH...WITH ISOLATED TOTALS OF 2 TO 4 INCHES BOTH TODAY/MONDAY. SOME BRIEF LOCALIZED MINOR FLOODING PROBLEMS WILL BE POSSIBLE. UPPER LOW NOW OVER THE ROCKIES WILL LIFT INTO THE NRN PLAINS ALLOWING A COLD FRONT TO DROP SOUTH INTO THE STATE EARLY THIS COMING WEEK. UPPER RIDGING STRENGTHENS OVER SE TX AT THE SAME TIME WHICH WILL CAUSE THE BOUNDARY TO SLOW AND BECOME MORE DIFFUSE AS IT MOVES INTO SE TX TUESDAY. CAPPING REMAINS WEAK...FLOW ALOFT DIFFLUENT...AND PWS LINGER AROUND 1.8-2.0 INCHES AREAWIDE TUESDAY. HAVE BLANKETED 40 POPS ACROSS CWA. EXPECTING FRONT TO INITIALLY STALL NEAR OR JUST OFF THE COAST TUE NIGHT/WEDNESDAY. FINALLY WED NIGHT/THURSDAY FRONT GETS SHOVED OFFSHORE AND CWA DRIES OUT AS A SECONDARY SURGE OF HIGH PRESSURE MOVES INTO THE AREA. HAVE KEPT 20-30 POPS GOING FOR THE ENTIRE AREA WEDNESDAY... BUT KEPT DRY FORECAST FOR THURSDAY. SURFACE RIDGE BUILDS OVER SE TX FROM LATE THURSDAY THROUGH SATURDAY RESULTING IN MUCH LOWER HUMIDITY LEVELS AND COOLER OVERNIGHT LOWS. IN ADDITION...THE UPPER RIDGE GETS ERODED DURING THIS TIME SO DAYTIME HIGHS SHOULD COOL DOWN AS WELL. YES IT DOES LOOK LIKE THAT BY THE END OF THE WEEK WE SHOULD HAVE SOME ACTUAL FALL WEATHER. 35 MARINE... SURFACE HIGH PRESSURE RIDGING FROM THE NORTHEAST WILL RESULT IN A PREVAILING EAST TO NORTHEAST FLOW ACROSS THE COASTAL WATERS FOR THE NEXT SEVERAL DAYS. PRESSURE GRADIENT WILL TIGHTEN BEGINNING LATE TONIGHT AND INTO NEXT WEEK. TIDE LEVELS WILL REMAIN ELEVATED. MODELS INDICATE A PERSISTENT AND LARGE AREA OF LOW PRESSURE OVER YUCATAN PENINSULA THIS COMING WEEK. THIS WILL REMAIN WELL SOUTH OF OUR REGION. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 73 91 73 89 / 50 30 50 30 40 HOUSTON (IAH) 88 74 90 74 89 / 40 30 50 30 40 GALVESTON (GLS) 87 78 88 78 88 / 40 30 40 30 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...32 AVIATION/MARINE...43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 516 AM CDT SUN OCT 7 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-081200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 516 AM CDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LOW PRESSURE SYSTEM OVER SOUTH TEXAS WILL COMBINE WITH DEEP TROPICAL MOISTURE AND DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS TODAY. THE THUNDERSTORMS WILL BE MOST CONCENTRATED TO THE EAST OF A LINE FROM COLLEGE STATION TO KATY TO FREEPORT. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. WIDESPREAD RAINFALL AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED TO THE EAST OF THIS LINE...WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF STREETS...FEEDER ROADS...SECONDARY ROADS AND LOW WATER CROSSINGS IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR. SIGNIFICANT FLOODING IS NOT ANTICIPATED AT THIS TIME DUE TO THE RECENT DRY CONDITIONS OVER THE AREA. .DAYS TWO THROUGH THREE...MONDAY THROUGH TUESDAY DAYTIME HEATING WILL COMBINE WITH DEEP TROPICAL MOISTURE TO PRODUCE SCATTERED TO NUMEROUS MAINLY DAYTIME SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS. LOCALLY HEAVY DOWNPOURS AND BRIEF MINOR FLOODING PROBLEMS WILL AGAIN BE POSSIBLE BOTH DAYS. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 38 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
2 lightning. Local standard time, as filed.
A 30 year-old male was killed by a lighting strike while standing underneath a tree.
A 5 year-old female was injured by a lightning strike of a tree in which the electric charge entered the residence through a satellite dish. A dog inside the home was killed by the lightning strike.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Brazoria | 2007-10-07 | 30 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61916, 61917.